Alert archive / Florida / Lake Wind Advisories in 2017

Lake Wind Advisory 9, NWS Melbourne, FL

May 5, 20174 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at May 5, 2017, 3:57 AM EDT for 4 counties in Florida. It took effect at May 5, 2017, 1:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 5, 2017, 3:57 AM EDT (07:57 UTC)
In effect from
May 5, 2017, 1:00 PM EDT
Expired
May 5, 2017, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2017-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 863 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2017-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
863 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.5
Supercell composite
10.1

Open this sounding in Storm Lab

The text

As transmitted.

658 
WWUS72 KMLB 050757
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
357 AM EDT Fri May 5 2017

FLZ041-044>046-141-144-147-060000-
/O.NEW.KMLB.LW.Y.0009.170505T1700Z-170506T0000Z/
Inland Volusia County-Northern Lake County-Orange-Seminole-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
Including the cities of Debary, Deland, Deltona, Eustis, 
Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, 
Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, 
Sanford, Winter Springs, Daytona Beach, New Smyrna Beach, 
Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, 
and Titusville
357 AM EDT Fri May 5 2017

...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

The National Weather Service in Melbourne has issued a Lake Wind
Advisory, which is in effect from 1 PM this afternoon to 8 PM EDT
this evening. 

* WINDS...West 20 to 25 mph with gusts to around 30 mph this
  afternoon.

* IMPACTS...Strong and gusty winds from the west will make for 
  choppy and difficult boating conditions on areas lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at May 5, 3:53 AM EDT, 4 minutes earlier.

Area forecast discussion, May 5, 3:53 AM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
353 AM EDT Fri May 5 2017

...Hazardous Boating Conditions into Saturday...

.DISCUSSION...

Today...Cool front over the eastern Gulf of Mexico early this
morning will make slow but steady progress eastward and should move
offshore the Treasure Coast by late afternoon. Shower coverage has
expanded a bit in recent hours ahead of the front as large scale
ascent associated with trough aloft approached. The HRRR model
has been backing off its earlier quite bullish convection forecast
and is starting to look like actual conditions.

Current indications are that the main chance for storms will be over
southern half of the area where moisture will be highest and where
modest heating is expected along the Treasure Coast. It looks like
northern sections will have just small chances after 12z. Therefore
have tapered POPs from 20 percent in the far north to 60 percent
around Okeechobee and the Treasure Coast.

The other forecast problem will be gusty winds that kick in after
clouds break gradually from north to south behind the front.  For
now have drawn in a Lake Wind Advisory northward of a line from
Orlando to Cape Canaveral for this afternoon, but this may have to
be expanded a bit to the south depending on timing of showers
ending and clouds diminishing. MOS was showing gusty conditions
lingering well into the evening as forecast soundings show low
levels remaining well mixed. Will only carry the advisory until
around sunset for now, but expect gusty conditions to persist
after that. These breezy-windy conditions will also expand
farther southward later in the afternoon and early evening.

Cloudiness, rainfall and passage of the cool front will keep max
temps in the upper 70s to lower 80s, except mid 80s far south coast.
Cooler and drier air overnight has low temps falling into the mid-
upper 50s over most of the area.

Saturday...Breezy westerly winds and a very dry airmass will be left
in the wake of the strong front that will have moved offshore by Fri
night. 925 mb winds will be from 25-35 knots across nrn sections in
the morning and then decreasing to 15-20 knots by late all areas by
late afternoon. Skies will be mostly sunny with highs into the upper
70s to lower 80s.

Sat night...Westerly winds will gradually decrease to around 5 mph
across the interior and 5-10 mph near the east coast with a dry
airmass across the area. Mostly clear skies are expected with cool
overnight low temperature in the 50s, about 8-10 degrees below
normal.

Sunday...Low pressure will remain north of New England with weak high
pressure across the central Gulf of Mexico. A weaker pressure
gradient is expected with a dry airmass remaining over east central
Florida. Highs will range from the lower 80s along the immediate
coast to the mid 80s across the interior.

Mon-Wed...The mid/upper level closed low will move from New England
Monday and off the NE US coast by mid week as a mid level ridge
builds across the central Gulf. This will keep the area under a
generally dry northwest flow aloft into mid week. A weak pressure
gradient will allow the east coast sea breeze to move inland each
afternoon though with the dry airmass in the mid to upper levels
expecting dry weather with mostly sunny skies. Highs should reach
the mid 80s coastal Mon-Tue to upper 80s for the interior then mid-
upper 80s coastal by Wed and around 90 for the interior. Lows in the
upper 50s to lower 60s Monday will warm into the 60s all areas by
Wed morning.

Thu-Fri...Another dry and warm day is expected Thu with low level
westerly flow and highs into the upper 80s near the coast and lower
90s for the interior. A mid level shortwave trough will approach the
southeast states on Friday and gradually increase moisture across
north FL. Will indicate a slight shower/thunderstorm chance for nrn
sections Friday afternoon. Highs again will be in the upper 80s to
lower 90s to end the week.

&&

.AVIATION...There will be a chance for quick moving showers and
storms early this morning across the terminals from about KMLB-KMCO-
KISM northward, then the focus during the late morning to early
afternoon will shift south of these areas.  Local MVFR-IFR will be
possible with these showers and lightning storms. Westerly winds
should become gusty to around 25 knots this afternoon at most of
the terminals.

&&

.MARINE...
Today-Tonight...Hazardous boating conditions will develop ahead of
and behind a frontal boundary that will slide through the waters
this morning in the north, and across the south this afternoon.  The
latest guidance showed west winds increasing late this afternoon to
20-25 knots, then 25-30 knots offshore tonight with occasional gusts
to gale force possible over the Gulf Stream. Seas are forecast to
build to 4-6 feet near shore and 6-9 feet offshore tonight.

Sat...WNW winds to 20-25 knots Sat morning will decrease to 15-20
knots offshore into the afternoon. Extended SCA for wind for the
near shore waters into mid morning and SCA for winds/seas for the
offshore waters into the afternoon. Seas will be hazardous offshore
in the morning up to 7-8 ft.

Sunday...West winds at 10-15 knots in the morning will decrease into
the afternoon with the east coast sea breeze circulation developing
near shore. Seas will decrease to 2 ft near shore and 3 ft offshore
by afternoon.

Mon-Tue...Winds will become north/northeast offshore and NE/E near
the east coast each afternoon mainly 10 knots or less. More tranquil
seas are expected mainly in the 2-3 ft range Monday and 1-2 ft by
next Tuesday. &&

.FIRE WEATHER...
Today...Min RH values will fall to around 40 percent over northern
areas this afternoon.  Gusty west winds will promote a high threat
for wildfire spread there.

Saturday...Min RHs are expected to drop to 28-33 percent across the
nrn interior in the afternoon with possible long duration of low RH.
Seminole/Orange counties have the highest ERC values currently and
may require RFW headlines. The dry airmass will continue across the
area Sunday with interior counties seeing min RHs drop to between 30
and 35 percent.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  80  55  80  54 /  20  10   0   0
MCO  80  58  79  57 /  30  10   0   0
MLB  83  58  81  55 /  60  10   0   0
VRB  83  59  82  55 /  60  10   0   0
LEE  78  56  79  58 /  20  10   0   0
SFB  80  56  79  57 /  20  10   0   0
ORL  80  59  80  58 /  30  10   0   0
FPR  83  58  82  53 /  60  10   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory from 1 PM this afternoon to 8 PM EDT this
     evening for Coastal Volusia County-Inland Volusia County-
     Northern Brevard County-Northern Lake County-Orange-
     Seminole-Southern Lake County.

AM...Small Craft Advisory for winds until 10 AM EDT Saturday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Volusia-Brevard
     County Line to Sebastian Inlet 0-20 nm.

     Small Craft Advisory until 4 PM EDT Saturday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

&&

SHORT TERM...Lascody
LONG TERM....Volkmer
Hazardous weather outlook, May 4, 9:35 PM EDT, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
935 PM EDT Thu May 4 2017

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-051000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
935 PM EDT Thu May 4 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
The band of storms that pushed offshore this evening will continue
to push away from the coast over the Atlantic waters. Then another
round of rain with embedded storms will develop late tonight from
Brevard and Osceola counties northward associated with an
approaching cold front. The primary threat will be occasional
cloud to ground lightning with wind gusts up to 40 mph possible in
a few storms.

.WIND AND SEA IMPACT...
A Small Craft Advisory will go into effect overnight as south to
southwest winds increase 20 to 25 knots over the Atlantic waters.
Seas will build to 7 feet well offshore.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
Scattered showers and storms are forecast along and ahead of a
frontal boundary that will settle southeast of the area Friday
afternoon. Some could be strong, especially south of Orlando and
Cape Canaveral to the Treasure Coast and Okeechobee. Marine
conditions are forecast to remain poor to marginally hazardous
behind the front into Saturday, especially offshore.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Kelly

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:12 PM EDTSpecial Weather StatementMLBSaint Lucie33 min
May 5, 2:31 PM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole, Volusia14 hr

Nearby

Lake Wind Advisories in Florida, 2017Every lake wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.